Alert archive / Minnesota / Wind Advisories in 2011
Wind Advisory 4, NWS Duluth, MN
NWS Duluth, MN issued this wind advisory at Jun 21, 2011, 10:28 AM CDT for Douglas County, Wisconsin; Carlton County, Lake County, Saint Louis County, Minnesota. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2011, 10:28 AM CDT (15:28 UTC)
- Expired
- Jun 21, 2011, 8:25 PM CDT
- In force
- 10 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Lake County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 24 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 3.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014
WWUS73 KDLH 211528
NPWDLH
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1028 AM CDT TUE JUN 21 2011
...STRONG NORTHEAST WINDS THROUGH THIS EVENING...
MNZ020-037-WIZ001-220300-
/O.NEW.KDLH.WI.Y.0004.110621T1528Z-110622T0300Z/
SOUTHERN LAKE/LAKESHORE-CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE CITIES OF...TWO HARBORS...DULUTH...CLOQUET...
SUPERIOR
1028 AM CDT TUE JUN 21 2011
...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING.
* LOCATION: THE STRONG WINDS WILL AFFECT THE HEAD OF LAKE SUPERIOR
REGION...FROM SILVER BAY TO TWO HARBORS TO THE TWIN
PORTS...CLOQUET...AND PORT WING AREAS. OTHER LOCATIONS
TO BE IMPACTED INCLUDE CARLTON...WRENSHALL...AND THE
ISLAND LAKE AREA.
* TIMING: STRONG WINDS ARE EXPECTED TODAY INTO THIS EVENING.
* WINDS: NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH WILL
OCCUR THROUGH THIS EVENING. THE PARK POINT AREA MAY SEE
HIGHER GUSTS.
* IMPACTS: THESE STRONG WINDS MAY MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH WITH HIGHER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.
&&
$$
MELDE1 follow-up statement
558 WWUS73 KDLH 220125 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 825 PM CDT TUE JUN 21 2011 MNZ020-037-WIZ001-220230- /O.CAN.KDLH.WI.Y.0004.000000T0000Z-110622T0300Z/ SOUTHERN LAKE/LAKESHORE-CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE CITIES OF...TWO HARBORS...DULUTH...CLOQUET... SUPERIOR 825 PM CDT TUE JUN 21 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Jun 21, 10:04 AM CDT, 24 minutes earlier.
Area forecast discussion, Jun 21, 10:04 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1004 AM CDT TUE JUN 21 2011 .DISCUSSION... FIRST WAVE OR RAIN WAS PUSHING NORTH INTO NORTHERN MINNESOTA...FASTER THAN MOST OF THE MODELS INDICATED. AREA RADARS ALSO SHOWING A LARGE BREAK IN THE PRECIP FROM THE BRAINERD LAKES REGION TO THE TWIN PORTS AND SOUTHEAST THROUGH NORTHWEST WISCONSIN...WITH SOME RECENT REDEVELOPMENT OVER SAWYER COUNTY. SOME ADDITIONAL DEVELOPMENT WAS ALSO OCCURRING AND SHOULD MOVE BACK INTO THE BRAINERD LAKES REGION SHORTLY. 12Z NAM SHOWS A NICE AREA OF FGEN PUSHING NORTH THROUGH NORTHERN MINNESOTA...AND SHOULD CONTINUE TO PRODUCE RAIN...ESPECIALLY OVER NORTHWEST MINNESOTA. WE EXPECT MORE SHOWERS AND STORMS TO DEVELOP THROUGH THE DAY...AND KEPT AFTERNOON POPS HIGH. THERE WILL BE A SEVERE THREAT AS WELL LATER THIS AFTERNOON...MAINLY OVER OUR NORTHWEST WISCONSIN COUNTIES. FORECAST SOUNDING THIS AFTERNOON SHOWS 1000J/KG OF CAPE WITH LITTLE CIN BY 00Z WED. GOOD LOW LEVEL SHEAR WILL EXIST...SO SOME STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. STRONG WINDS WILL BE A CONCERN TODAY AROUND LAKE SUPERIOR...WITH SOME GUSTS TO 54 MPH AT SKY HARBOR ALREADY OCCURRING. .PREV DISCUSSION... /ISSUED 641 AM CDT TUE JUN 21 2011/ AVIATION...12Z TAF ISSUANCE... SHOWERS AND THUNDERSTORMS ARE ADVANCING INTO THE NORTHLAND FROM THE SOUTH THIS MORNING AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM EXPECTED TO PASS THROUGH SRN MN INTO SRN WI TODAY. RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS ARE AFFECTING THE SRN TERMINALS CURRENTLY...AND SHOULD IMPACT DLH AND BRD LATER THIS MORNING AND INTO THE AFTERNOON. THE SHOWERS WILL EVENTUALLY REACH HIB AND INL THIS AFTERNOON. THERE WILL LIKELY BE PERIODS OF HVY RAIN SHOWERS THROUGH THE AFTERNOON AND THIS EVENING AS THE LOW PRESSURE MOVES BY TO THE SOUTH AND PULLS UP A LARGE SUPPLY OF MOISTURE FROM THE GULF OF MEXICO. THESE HVY SHOWERS WILL REDUCE VSBYS AND CIGS TO IFR AT TIMES. STRONG NE WINDS WILL ALSO BE PROBLEMATIC AS GUSTS ARE EXPECTED TO REACH 25 TO 35 KNOTS...WITH THE STRONGEST WINDS AROUND THE DLH TERMINAL. WINDS ARE EXPECTED TO SUBSIDE BY LATE TONIGHT...WITH RAIN SHOWERS CONTINUING THROUGH THE NIGHT. PREV DISCUSSION... /ISSUED 401 AM CDT TUE JUN 21 2011/ DISCUSSION...HEAVY RAINFALL IS THE MAIN FOCUS FOR THE SHORT TERM. WIDESPREAD SHOWERS AND THUNDERSTORMS WERE MOVING NORTHWARD ACROSS CENTRAL MN AND WESTERN WI AS OF 330 AM. THE GFS SEEMED TO HAVE THE BEST HANDLE ON THE CURRENT TRENDS...AND WILL FOLLOW FAIRLY CLOSELY FOR THE NEAR TERM. THE 00Z 4 KM WRF AND THE LOCAL WRF ARE TOO SLOW IN BRINGING THE PRECIPITATION INTO THE AREA. THE MODELS ARE GENERALLY IN GOOD AGREEMENT IN BRINGING SURFACE LOW PRESSURE TO NW IOWA BY 18Z...AND SC MN BY 06Z TONIGHT. THERE ARE SOME PRETTY LARGE DIFFERENCES IN TERMS OF MODEL QPF...BUT ALL OF THE MODELS GENERALLY BRING FAIRLY SUBSTANTIAL TOTAL QPF TO THE CWA. STILL A BIT TOUGH TO PINPOINT AREAS OF HEAVIEST RAINFALL. HAVE GENERALLY GONE WITH HPC QPF...ALTHOUGH HAVE MADE SOME MODIFICATIONS TO ACCOUNT FOR A BIT HEAVIER AMOUNTS...AND HAVE MADE SOME SPATIAL ADJUSTMENTS AS WELL. THINK MUCH OF THE AREA WILL SEE AMOUNTS IN EXCESS OF ONE INCH THROUGH WEDNESDAY...WITH LOCALIZED AMOUNTS OF UP TO 3 INCHES DEFINITELY NOT OUT OF THE QUESTION. PWAT VALUES ARE EXPECTED TO REACH AS HIGH AS 1.7 INCHES. STILL SOMEWHAT CONCERNED WITH THE POTENTIAL FOR LOCALIZED FLOODING AND WILL CONTINUE TO MENTION THE THREAT FOR LOCALLY HEAVY RAINFALL. OF SPECIFIC CONCERN IS THE AREA FROM PINE/BURNETT COUNTY INTO NW WI...WHERE THEY HAVE RECENTLY RECEIVED HEAVY RAINFALL. FORTUNATELY THERE MAY BE SOME DRY SLOT REPRIEVE INTO THAT AREA THIS AFTERNOON AND EVENING SO WILL HOLD OFF ON ANY FLOOD HEADLINES FOR NOW. FOR TODAY...WILL GO WITH HIGH POPS IN THE SOUTH THIS MORNING AND GRADUALLY SPREAD THE HIGH POPS NORTHWARD DURING THE DAY. THINK THE INTERNATIONAL BORDER REGION WILL SEE THE LEAST AMOUNT OF RAINFALL TODAY AND HAVE ADJUSTED POPS ACCORDINGLY. TEMPS SHOULD BE FAIRLY CLOSE TO MOS GUIDANCE. EAST WINDS OFF LAKE SUPERIOR WILL GRADUALLY INCREASE TODAY AS THE LOW PRESSURE SYSTEM MOVES TO THE NORTH AND EAST. THE NEARSHORE WILL SEE GALE CONDITIONS AND THE BEACHES OF DULUTH AND SUPERIOR WILL HAVE A HIGH RISK OF RIP CURRENTS. THE EASTERLY WINDS WILL KEEP TEMPERATURES COOLER NEAR THE LAKE. WIDESPREAD RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION TONIGHT AND WEDNESDAY. AGAIN...LOOKING FOR POSSIBLE DRY SLOT TO MOVE INTO THE SOUTH...SO HOPEFULLY THAT WILL HELP TO MINIMIZE THE THREAT FOR FLOODING IN THAT AREA. THE NAM AND THE GFS HAVE HINTED AT SOME LOCALLY HEAVIER RAINFALL ACROSS THE NORTH SHORE FOR THE PAST FEW RUNS SO WILL WATCH THAT AREA CLOSELY TODAY. EXTENDED...WEDNESDAY NIGHT THROUGH MONDAY... RAIN SHOWERS WILL BE ONGOING DURING THE EARLY PART OF THE EXTENDED FORECAST PERIOD AS THE LARGE LOW PRESSURE SYSTEM CONTINUES TO SLOWLY MOVE OFF TO THE EAST. MUCH OF THE NORTHLAND CAN EXPECT ON AND OFF SHOWERS THROUGH THE DAY THURSDAY...AND CLEARING SKIES FROM WEST TO EAST BY THURS NIGHT/EARLY FRI MORNING. HIGH PRESSURE BUILDS IN ON FRIDAY AND SATURDAY...LEAVING MUCH OF THE AREA UNDER MOSTLY SUNNY SKIES WITH MUCH WARMER TEMPERATURES. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS RETURNS BY SUNDAY/MONDAY AS A COUPLE MORE UPPER LEVEL SHRT WVS ROTATE THROUGH THE N-CNTRL US. TEMPERATURES WILL START OUT COOL ON THURSDAY...AS HIGHS ARE EXPECTED TO BE IN THE UPPER 50S NEAR LAKE SUPERIOR...AND 60S INLAND. HOWEVER...WARMER WEATHER IS ON THE WAY FOR THE WEEKEND AND NEXT WEEK. HIGHS IN THE 70S ARE EXPECT SATURDAY THROUGH MONDAY. AVIATION.../06Z TAF DISCUSSION/ MVFR CIGS HAVE ENVELOPED NW WI AND ARE SPREADING OVER LS TO THE INLAND AREAS AND ARE PREDOMINATE AT KHYR AND KDLH. VFR OVER THE REST OF THE TAF SITES AT THE OUTSET. A GRADUAL TRANSITION TO MVFR CIGS AT ALL LOCATIONS AFTER 13Z WHEN PCPN BEGINS TO AFFECT THE FA. THE EXCEPTION BEING AT KINL WHICH WILL REMAIN VFR. INTRODUCED VCTS AT KBRD AND KHYR AS THEY WILL BE IN PROXIMITY TO BEST INSTABILITY. && .POINT TEMPS/POPS... DLH 56 48 56 48 / 90 100 90 80 INL 69 51 63 50 / 60 80 80 60 BRD 63 55 62 54 / 100 100 80 60 HYR 69 61 68 52 / 90 100 90 80 ASX 60 52 57 46 / 100 100 90 80 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...GALE WARNING UNTIL 1 AM CDT THURSDAY FOR LSZ121-140>148. && SHORT TERM...MELDE
Hazardous weather outlook, Jun 21, 4:19 AM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 419 AM CDT TUE JUN 21 2011 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-221030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 419 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTHLAND TODAY AND TONIGHT. SOME OF THE STORMS COULD BE ON THE STRONG SIDE THIS AFTERNOON AND EVENING...ESPECIALLY FROM EAST CENTRAL MINNESOTA INTO NORTHWESTERN WISCONSIN. LARGE HAIL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH THE STORMS. IN ADDITION...WIDESPREAD SHOWERS AND THUNDERSTORMS MAY LEAD TO HEAVY RAINFALL AND FLOODING FOR SOME AREAS TODAY AND TONIGHT. NO WATCHES OR WARNINGS ARE IN EFFECT AT THIS TIME...BUT BE SURE TO WATCH FOR ANY FLOOD PRODUCTS ISSUED TODAY AND TONIGHT. FOR THE BEACHES OF DULUTH AND SUPERIOR...THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS TODAY. SEE THE LATEST SURFZONE FORECAST ISSUED BY THE DULUTH OFFICE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CONTINUED CHANCE OF THUNDERSTORMS ON WEDNESDAY ACROSS THE REGION. THE STORMS ARE NOT EXPECTED TO BE SEVERE. ANOTHER CHANCE OF THUNDERSTORMS WILL MOVE INTO THE AREA FROM SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING BUT ONLY ISOLATED STRONG TO SEVERE STORMS ARE EXPECTED. LSZ121-140>148-221030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 419 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR THROUGH LATE WEDNESDAY NIGHT. SEE THE LATEST MARINE PRODUCTS ISSUED BY OUR OFFICE FOR MORE INFORMATION. GALE FORCE GUSTS TO 40 KNOTS WILL BE POSSIBLE. IN ADDITION...THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE GALE WARNING WILL CONTINUE THROUGH LATE WEDNESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...AND ONCE AGAIN FROM SUNDAY THROUGH MONDAY. DAP MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:52 AM CDT | Special Weather Statement | DLH | Ashland | 38 min |
| Jun 21, 11:27 AM CDT | Special Weather Statement | DLH | Price | 48 min |
| Jun 21, 3:27 AM CDT | Gale Warning | DLH | 17 hr | |
| Jun 21, 3:23 PM CDT | Flash Flood Watch | DLH | Cook, Lake, Saint Louis | 7 hr |
Nearby
Wind Advisories in Minnesota, 2011Wind Advisories in Wisconsin, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.